Jump to content





Day 22

Posted by Mrs RK, 30 May 2013 · 755 views

accutane hyperpigmentation vegan supplements omega zinc
Hey! (If there's anyone actually reading this!)
 
Thanks for the comment Tristan, you must be so excited to start your treatment. I am really lucky, I got to start the day after seeing the derm. I did a pregnancy test and all my blood tests 15 minutes after seeing him, and within an hour I was out the door with my prescription! Don't have to deal with iPledge crap where I live, but I do have to see my derm once a month. 
 
I am leaving for a 3 1/2 week vacation back to Canada, so I saw my derm this week and he bumped me up from 20 mg a day, to 30. Still so low ( I am 5'8, 127 lbs), but he says he wants to increase gradually to make sure I don't get harsh side effects. Personally, I don't care about the side effects, I just want this to work and FAST!!! 
 
I was so, so hoping my face would be decent to see my friends and family in Canada. They haven't seen my face as bad as it is now, so I am extra embarrassed. I just know everyone will be thinking "what the hell happened to her?!" Thought the sun and sea gave you clear skin? Not for me!!
 
Unfortunately, my face is still crap. It was getting a bit better, easier to cover with makeup because of smaller blemishes, but I just had a breakout so now I have some lovely little scabs on my face. (Gross).
 
And my hyperpigmentation is SO BAD! So, so much redness. I wonder if I will have to get laser treatment when I am done ?
 
Anyways, that's my official day 22 update. Not much change. I know day 22 is NOTHING and it seems like people are not clear until month three, but when you stare at your face in the mirror every 30 minutes expecting a change, 22 days is a looooooong time. 
 
Side effects: 
 
- The usual dry lips, which are easily warded off with raw shea butter
- I am prone to eczema, so that is returning on my arms (shea butter also helps this)
- fatigue, but honestly, I may just be feeling lazy and using that as an excuse 
 
 
QUESTION: 
 
Is anyone here on Accutane a vegan? I am worried because I have read you should not take extra vitamins/supplements because it's a lot of work for your liver, which is under stress on tane. But I am pretty sure I have a problem with zinc, which I know just adds to my acne. 
 
Also, I have been taking a EFA blend (Nutraveg), that is supposed to help skin, right? 
 
*Please also don't lecture me on how being vegan is probably causing my skin problems.*
 
 
I am working up the bravery to post pictures soon. I would like to have a noticeable improvement to post! It's hard, too. I mean, it's sort of like caring if you're seen in a lame store, knowing the person who sees you is there too. But I don't let anyone take pictures of me anymore, let alone a CLOSEUP without makeup!!! Gahh!




taking pictures and keeping track of how your skin is doing really helps show progress much better than mere memory :D I was super hesitant and understand that initially the pictures are a bit uncomfortable to look at, especially when it's posted for all other randoms to see...

 

but!

 

 

do it for yourself. even if you don't post pictures, take them for your own archives. anyway, have fun on your vacation! :D

I know exactly how you feel. I posted my before pics only after my skin cleared up. Then I posted "before" and "after" pics in the same post. It would be really hard to post only before pics. Good luck with accutane. I think you will be pleasantly surprised as so many others are. I wish I could take accutane but my dermatologist thinks my regimen is working fine; which it is. Peace!

I have taken some pictures for myself to track the progress, and you're right, it is uncomfortable to look at - to say the least! Hopefully in a couple weeks my face will be looking better and I will feel confident posting pics. I know it can be super helpful for others; I love seeing other people's "results" pictures. (btw, even my profile pic is from a few years ago, before I got this weird adult acne). 

 

amoxilworx: You're lucky to not have to take Accutane! What a pain this stuff is, and I haven't even got the bad side effects yet... sigh. Just seems so unfair some of us have to go through all this crap when there are people out there who have flawless skin naturally! I guess everyone has their own struggles.  

Yeah posting pictures can be rough, I never really like taking pictures, even when I had clear skin but I'm forcing myself to do it once a week while I'm on accutane. I think it'll help to keep track of the progress. Good luck with everything!

Recent Entries

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Categories

My Friends' Blogs

Latest Visitors